Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 2, NWS Denver/Boulder, CO

October 10, 20139 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Oct 10, 2013, 3:49 AM MDT for 9 counties in Colorado. It took effect at Oct 11, 2013, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2013, 3:49 AM MDT (09:49 UTC)
In effect from
Oct 11, 2013, 12:00 AM MDT
Expired
Oct 10, 2013, 2:55 PM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS75 KBOU 100949
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
349 AM MDT THU OCT 10 2013

...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING IN AND
NEAR THE FOOTHILLS...

.STRONG WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH
FRIDAY MORNING IN AND NEAR THE FOOTHILLS. AREAS SUCH AS THE PEAK
TO PEAK HIGHWAY...HIGHWAY 93 AND ALONG HIGHWAY 36 NEAR THE
FOOTHILLS COULD EXPERIENCE HIGH WINDS OVERNIGHT.

COZ035-036-038-039-101800-
/O.NEW.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
349 AM MDT THU OCT 10 2013

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TIMING...HIGH WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE
  THROUGH FRIDAY MORNING.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
2 follow-up statements
370 
WWUS75 KBOU 101658
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1058 AM MDT THU OCT 10 2013

...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING IN AND
NEAR THE FOOTHILLS...

.STRONG WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH
FRIDAY MORNING IN AND NEAR THE FOOTHILLS. AREAS SUCH AS THE PEAK
TO PEAK HIGHWAY...HIGHWAY 93 AND ALONG HIGHWAY 36 NEAR THE
FOOTHILLS COULD EXPERIENCE HIGH WINDS OVERNIGHT.

COZ035-036-038-039-110100-
/O.CON.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1058 AM MDT THU OCT 10 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TIMING...HIGH WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE 
  THROUGH FRIDAY MORNING. 

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG 
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING 
  TRAVEL OR USE ALTERNATE ROUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
179 
WWUS75 KBOU 102055
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
255 PM MDT THU OCT 10 2013

...HIGH WINDS EXPECTED AFTER MIDNIGHT TONIGHT THROUGH FRIDAY
MORNING IN AND NEAR THE FOOTHILLS...

.STRONG WINDS WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH
FRIDAY MORNING IN AND NEAR THE FOOTHILLS. THE HIGH WINDS WILL
DEVELOP AS THE STRONG STORM SYSTEM NOW OVER SOUTHWEST COLORADO
PASSES OVERHEAD. AREAS SUCH AS THE PEAK TO PEAK HIGHWAY...HIGHWAY
93 AND ALONG HIGHWAY 36 NEAR THE FOOTHILLS COULD EXPERIENCE HIGH
WINDS OVERNIGHT.

COZ035-036-038-039-110500-
/O.UPG.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/
/O.NEW.KBOU.HW.W.0002.131011T0600Z-131011T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
255 PM MDT THU OCT 10 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS WILL DEVELOP AFTER MIDNIGHT AND CONTINUE
  THROUGH FRIDAY MORNING.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG 
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING 
  TRAVEL OR USE ALTERNATE ROUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 10, 2:59 AM MDT, 50 minutes earlier.

Area forecast discussion, Oct 10, 2:59 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
259 AM MDT THU OCT 10 2013

.SHORT TERM...RATHER STG SYSTEM OVER SRN CALIFORNIA EARLY THIS
MORNING WILL MOVE RAPIDLY ENE INTO WRN COLORADO BY THIS AFTN AND
THEN INTO NERN CO OVERNIGHT. MOISTURE WILL CONTINUE TO INCREASE
IN THE MTNS WITH PCPN BECOMING MORE WIDESPREAD LATER THIS AFTN AS
LAPSE RATES STEEPEN AND HEALTHY SHOT OF QG ASCENT MOVE INTO AREA.
MTN TOP WINDS WILL BE SSW WHICH IS NOT GREAT FOR OROGRAPHICS
WHICH WILL LIMIT SNOW AMOUNTS INITIALLY. EAST OF THE MTNS A SFC
LOW WILL INTENSIFY NEAR DENVER THIS AFTN WITH GUSTY SSW WINDS
DEVELOPING SOUTH OF A DENVER TO AKRON LINE. COULD SEE SOME GUSTS
IN THE 40-50 MPH RANGE OVER THE PALMER DIVIDE TOWARDS LIMON. FOR
NOW WILL NOT ISSUE A HIGH WIND WARNING OVER DOUGLAS...ELBERT AND
LINCOLN COUNTIES BUT SPEEDS MAY GET CLOSE TO WARNING CRITERIA FOR
A FEW HOURS BETWEEN 20Z AND 00Z. AS FOR TSTM CHANCES CAPES BY LATE
AFTN WILL RANGE FM 500-1000 J/KG OVER THE NERN PLAINS. A SFC
CONVERGENCE ZONE MAY DEVELOP FM NERN WELD ACROSS MORGAN INTO
WASHINGTON COUNTIES SO THIS WILL BE AN AREA TO WATCH FOR
CONVECTIVE DEVELOPMENT. SOUNDINGS SHOW SOME DECENT SHEAR BY LATE
AFTN INTO THE EARLY EVENING HOURS SO THERE COULD BE A FEW STORMS
WITH DAMAGING WINDS AND MARGINAL LARGE HAIL. AS FOR HIGHS THIS
AFTN READINGS COULD VARY QUITE A BIT OVER NERN CO DUE TO HIGH
LEVEL CLOUD COVER AND WEAK UPSLOPE BEHIND SFC LOW. FOR NOW WILL
KEEP READINGS IN THE LOWER TO MID 60S CLOSER TO THE FOOTHILLS AND
HAVE HIGHS IN THE LOWER TO MID 70S FURTHER EAST OVER THE PLAINS.

FOR TONIGHT AN UPPER LEVEL LOW WILL BE OVER NERN CO/WRN NE AND
WILL MOVE NE INTO NRN NEBRASKA BY 12Z FRI. AS THIS FEATURE MOVES
ACROSS THIS EVENING WOULD EXPECT A GOOD CHC OF SHOWERS AND STORMS
OVER THE FAR NERN PLAINS DURING THE EVENING HOURS WITH ACTIVITY
DECREASING AFTER MIDNIGHT. IN THE MTNS OROGRAPHICS WILL BECOME
MORE FAVORABLE AS WINDS BECOME WNW WITH CROSS-SECTIONS SHOWING
DECENT MOISTURE IN THE 700-500 MB LAYER. THUS SHOULD SEE SNOW
SHOWERS CONTINUE OVERNIGHT WITH ADVISORY AMOUNTS THRU FRI MORNING.
IN ADDITION GUSTY WINDS WILL ALSO OCCUR WITH AREAS OF BLOWING SNOW
OVER THE HIGHER PASSES. MEANWHILE IN AND NR THE FOOTHILLS A RATHER
STG LOW LVL GRADIENT WILL EXIST WITH RATHER STG SUBSIDENCE
DEVELOPING IN THE 06Z-12Z TIMEFRAME. CROSS-SECTIONS SHOW COMPONENT
ALONG WINDS INCREASING TO 60-65 KTS OVERNIGHT SO THERE WILL BE A
THREAT OF HIGH WINDS IN THE NORMALLY WINDY AREAS IN AND NR THE
FOOTHILLS. THUS WILL ISSUE A HIGH WIND WATCH FM 06Z TONIGHT THRU
15Z ON FRI.

.LONG TERM...THE UPPER LEVEL TROUGH WILL CLOSE OFF AND INTENSIFY
OVER THE DAKOTAS ON FRIDAY AS IT LIFTS NORTHEAST. COLORADO WILL BE
UNDER A WEST-NORTHWEST FLOW ALOFT FRIDAY. STRONG DOWNSLOPE WINDS
BEHIND THIS SYSTEM WILL DECREASE FRIDAY MORNING AS THE TROUGH
EXITS THE AREA. THE FLOW ALOFT WILL REMAIN STRONG AND MOIST ENOUGH
FOR OROGRAPHIC SNOW OVER THE MOUNTAINS. SNOW WILL LIKELY INCREASE
IN COVERAGE AND INTENSITY FRIDAY AFTERNOON AS A SHORT WAVE TROUGH
MOVES OVER THE REGION. MAY BE ENOUGH LIFT WITH THIS SYSTEM TO
PRODUCE RAIN SHOWERS OVER THE PLAINS...MAINLY FRIDAY AFTERNOON AND
EVENING. ONCE THIS FEATURE EXITS THE AREA...DRY AND MILD
CONDITIONS WILL PREVAIL SATURDAY AS A WEAK RIDGE MOVES ACROSS THE
STATE.

MODELS STAY IN GOOD AGREEMENT THROUGH SUNDAY. THEY ARE SHOWING THE
NEXT TROUGH BOTTOMING OUT OVER NEVADA AND UTAH. THIS WILL PRODUCE A
SOUTHWEST FLOW ALOFT. BY AFTERNOON THERE MAY BE ENOUGH MOISTURE
EMBEDDED IN THE FLOW ALOFT TO PRODUCE A FEW MOUNTAIN SHOWERS.
TEMPERATURES WILL BE MILD WITH HIGHS IN THE 60S OVER NORTHEAST
COLORADO.

FOR MONDAY THROUGH WEDNESDAY...MODELS ARE SHOWING VARIOUS SOLUTIONS
WHICH LEADS TO A LOW CONFIDENCE FORECAST. GENERAL PATTERN IS THAT A
LARGE TROUGH WILL FORM OVER NORTHERN ROCKIES. THE MODELS SHOW A FEW
SHORT WAVE TROUGHS ROTATING AROUND THE LOW. HOWEVER...THE GFS IS
PROGRESSIVE WITH THE TROUGH AND HAS IT CENTERED OVER THE GREAT LAKES
WEDNESDAY AFTERNOON. THE ECMWF HAS IT OVER THE NORTHERN ROCKIES
THROUGH WEDNESDAY. WOULD EXPECT A PERIOD OR TWO OF BRIEF LIGHT
PRECIPITATION OUT OF THIS PATTERN. THE TROUGH DOES NOT DIG FAR
ENOUGH SOUTH TO PRODUCE A SIGNIFICANT STORM FOR COLORADO. WILL BROAD
BRUSH 5-20 POPS FOR EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO BE
AT OR BELOW NORMAL UNDER THIS TYPE OF PATTERN

&&

.AVIATION...THRU MID AFTN WILL TREND TOWARDS THE HRRR FOR SFC
WINDS WHICH ARE GOING TO BE A NIGHTMARE TO FCST. AT THIS TIME
LOOKS LIKE INITIAL SFC LOW WILL HANG AROUND THE AIRPORT THRU 18Z
WITH WINDS BECOMING SSE ON THE EAST SIDE WHILE ON THE WEST SIDE
WINDS WILL BE MORE NNW. BY 20Z THE HRRR LIFTS THE LOW INTO SCNTRL
WELD COUNTY WITH WINDS SHIFTING TO THE SSW WITH SPEEDS IN THE
20-25 MPH RANGE WITH SOME GUSTS FM 35-40 MPH. MEANWHILE COULD SEE
SOME WDLY SCT HIGH BASED STORMS DVLP IN THE 20Z-00Z TIME FRAME
ALTHOUGH THE HRRR KEEPS MOST OF THIS ACTIVITY NORTH OF DIA. AS
FOR CLOUDS EARLY THIS MORNING THERE ARE SOME CEILINGS IN THE
3500-4000 FT RANGE FM BJC TO LONGMONT HOWEVER DUE TO HI LVL
CLOUDS DO NOT KNOW HOW FAR EAST THESE CLOUDS ARE. FOR NOW WILL
CONTINUE WITH A TEMPO GROUP FOR CEILINGS IN THE 4000 FT RANGE THRU
14Z. IF SFC LOW STAY WEST OF DIA THEN THESE LOWER CEILINGS MAY NOT
AFFECT THE AIRPORT.

FOR TONIGHT GUSTY SSW WINDS SHOULD BECOME MORE WLY BY 02Z WITH
SOME GUSTS TO 25 MPH THRU 06Z POSSIBLE. IN FACT THESE GUSTY WINDS
COULD CONTINUE THRU FRI MORNING IF STRONGER WINDS NR THE
FOOTHILLS MIX DOWN TO THE SFC.

&&

.HYDROLOGY...NO ISSUES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
COZ035-036-038-039.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
FRIDAY FOR COZ031-033-034.

&&

SHORT TERM...RPK
LONG TERM....MEIER
AVIATION...RPK
Hazardous weather outlook, Oct 9, 10:30 AM MDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1030 AM MDT WED OCT 9 2013

COZ030>051-101630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1030 AM MDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WEAK LOW PRESSURE WILL BRING COOLER AIR INTO THE NORTHERN COLORADO
TODAY...DROPPING HIGH TEMPERATURES 5 TO 10 DEGREES. THERE IS A
SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS IN THE MOUNTAINS
LATE THIS AFTERNOON AND TONIGHT AS MOISTURE INCREASES AHEAD OF AN
APPROACHING STORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT STORM SYSTEM WILL AFFECT THE AREA ON THURSDAY AND WILL
SPREAD SHOWERS ACROSS THE STATE WITH THE MOST PRECIPITATION
EXPECTED THURSDAY AFTERNOON AND EVENING. SNOW LEVELS WILL LOWER
TO AROUND 9000 FEET AND A FEW INCHES COULD FALL AT ELEVATIONS
ABOVE THAT. THERE COULD BE ISOLATED POCKETS OF HIGHER
AMOUNTS....GENERALLY NORTH OF THE I-70 CORRIDOR. OVER NORTHEAST
COLORADO THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY AFTERNOON INTO THURSDAY EVENING. A FEW OF THE STORMS
COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS. THE STORM
SYSTEM WILL ALSO BRING STRONG SOUTH TO SOUTHWEST WINDS ACROSS THE
AREA THURSDAY WITH GUSTS NEAR 40 MPH POSSIBLE OVER THE HIGH
MOUNTAIN PASSES AND OVER THE EASTERN PLAINS OF COLORADO.

ON FRIDAY A SECOND WEAKER SYSTEM WILL AFFECT THE AREA FRIDAY
AFTERNOON INTO EARLY SATURDAY. THIS SYSTEM WILL BRING ANOTHER
CHANCE OF SNOW TO THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN
SHOWERS OVER NORTHEAST COLORADO. ANOTHER WEATHER SYSTEM MAY
AFFECT THE REGION LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:42 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more32 hr
Oct 10, 2:55 PM MDTHigh Wind WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more18 hr
Oct 10, 5:46 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick, Washington44 min

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.